Higher syzygies of ruled varieties over a curve

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


Let X be a ruled variety over a smooth projective curve C with the projection morphism π : X → C. In this paper we study higher syzygies of very ample line bundles on X. Each embedding of X is fiberwise a Veronese embedding. And our first result is to clarify the relation between property Npof very ample line bundles on X and that of the Veronese embedding. More precisely, letting H be the tautological line bundle of X, assume that the a-uple Veronese embedding of a fiber satisfies property Np. We prove that line bundles on X of the form aH + π* B satisfy property Np if deg (B) is sufficiently large (Theorem 1.1). Also we get some partial answer for the converse (Corollary 3.7). From this observation, we improve Butler's result in [D.C. Butler, Normal generation of vector bundles over a curve, J. Differential Geom. 39 (1994) 1-34] for ruled scrolls, ruled surfaces and Veronese surface fibrations.

Original languageEnglish
Pages (from-to)267-284
Number of pages18
JournalJournal of Algebra
Issue number1
Publication statusPublished - 2006 Feb 1

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Higher syzygies of ruled varieties over a curve'. Together they form a unique fingerprint.

Cite this